Alert archive / Nevada / Flash Flood Warnings in 2017
Flash Flood Warning 7, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Jul 26, 2017, 7:16 PM PDT for Nye County, Nevada. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 7:16 PM PDT (02:16 UTC)
- Expired
- Jul 27, 2017, 1:15 AM PDT
- In force
- 6 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Nye County, NV
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198
WGUS55 KLKN 270216
FFWLKN
NVC023-270515-
/O.NEW.KLKN.FF.W.0007.170727T0216Z-170727T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
716 PM PDT WED JUL 26 2017
The National Weather Service in Elko Nevada has issued a
* Flash Flood Warning for...
Northeastern Nye County in south central Nevada...
* Until 1015 PM PDT
* At 714 PM PDT, emergency management reported highway 375 closed
due to water over the road. Another storm system will bring more
rain across the warned area. Flash flooding is already occurring.
* Flash flooding will remain over mainly rural areas of northeastern
Nye County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3812 11618 3815 11640 3825 11628 3823 11613
3815 11602 3805 11598 3805 11615
$$
LW1 follow-up statement
892
WGUS55 KLKN 270447
FFWLKN
NVC023-270815-
/O.EXT.KLKN.FF.W.0007.000000T0000Z-170727T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
947 PM PDT WED JUL 26 2017
The National Weather Service in Elko Nevada has extended the
* Flash Flood Warning for...
Northeastern Nye County in south central Nevada...
* Until 115 AM PDT
* At 942 PM PDT, NHP and NDOT continue to report highway 375 closed
at the junction with highway 6 in Northern Nye County due to water
over highway 375. Another storm system may bring addtional
rainfall to the warned area over the next several hours. Flash
flooding is already occurring.
* Flash flooding will remain over mainly rural areas of northeastern
Nye County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3812 11618 3815 11640 3825 11628 3823 11613
3815 11602 3805 11598 3805 11615
$$
LWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:04 PM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 26, 3:04 PM PDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 PM PDT Wed Jul 26 2017 .SYNOPSIS...Showers and thunderstorms will persist into the evening. Brief moderate to heavy rain is possible in the storms, along with hail and gusty outflow winds. Afternoon thunderstorm activity lingers over portions of the region later this week, however activity will be slightly less. && .SHORT TERM...Tonight through Friday. Showers and thunderstorms have started a little earlier than yesterday. Storms are tracking a little faster today which will lead to a lessened flood threat. The activity will continue into the evening hours. Main threats continue to be wind gusts to 60 mph along with brief moderate to heavy rain and small hail. For tomorrow, moisture levels will decrease slightly, helping to limit convective activity. Still, have kept mainly isolated showers and thunderstorms across the area. Highs will be in the 90s. Thursday night and Friday. The slight drying trend continues, but still cannot rule out isolated storms for the afternoon. Highs will be in the 90s. .LONG TERM...Friday night through next Wednesday. Upper ridge will gradually rebuild over the Great Basin this weekend into next week. Moisture and weak instability will remain under this feature which will keep the threat of thunderstorms developing each day across portions of central and eastern Nevada. Extent of moisture would support scattered storms through the heart of the CWA on Saturday, some of which might be capable of producing locally heavy rainfall and flash flooding. Available moisture and subsequent storm coverage is trending to be more isolated through the middle of next week. Temperatures will continue above normal with daytime highs in the 90s and lows at night in the mid 50s to mid 60s. && .AVIATION...Given available moisture and instability, scattered showers and thunderstorms will redevelop once again this Wednesday afternoon around and en route of all TAF sites. Scattered storms will persist through mid- evening before diminishing to light rain showers and finally dissipating overnight. Outflow winds over 35 knots, locally heavy downpours, and small hail along with reduced visibilities to below MVFR are likely in the vicinity of stronger convective cells. There is also an increased risk today of isolated severe gusts/wet microbursts to 50 knots associated with a few of the more intense descending storm cores per SPC Day 1 convective outlook/discussion that has northern and central Nevada in the heart of a marginal area for severe weather. && .FIRE WEATHER...The scattered showers and thunderstorms will continue to affect the area this evening. Some slight drying will take place tomorrow with fewer storms possible, mainly in the isolated category. These will be located in the eastern counties of Elko and White Pine counties. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 86/95/95/86
In the hours before
Special weather statement, Jul 26, 6:02 PM PDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Elko NV 602 PM PDT WED JUL 26 2017 NVZ030-270200- Humboldt County NV- 602 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUMBOLDT COUNTY UNTIL 700 PM PDT... At 601 PM PDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Paradise Valley, moving north at 20 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Paradise Valley and Paradise Hill Summit. LAT...LON 4121 11752 4126 11777 4167 11764 4162 11721 TIME...MOT...LOC 0101Z 191DEG 16KT 4129 11765 LIW
Special weather statement, Jul 26, 6:18 PM PDT, 58 minutes before
Special Weather Statement National Weather Service Elko NV 618 PM PDT WED JUL 26 2017 NVZ041-270145- Northeastern Nye County NV- 618 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NYE COUNTY UNTIL 645 PM PDT... At 617 PM PDT, Doppler radar was tracking a strong thunderstorm 41 miles east of Manhattan, moving east at 20 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Nye County. LAT...LON 3827 11642 3839 11646 3854 11607 3824 11602 TIME...MOT...LOC 0117Z 258DEG 22KT 3834 11634 99
Special weather statement, Jul 26, 6:18 PM PDT, 58 minutes before
Special Weather Statement National Weather Service Elko NV 618 PM PDT WED JUL 26 2017 NVZ040-270215- Northwestern Nye County NV- 618 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 715 PM PDT... At 618 PM PDT, Doppler radar was tracking a strong thunderstorm 22 miles west of Round Mountain, moving northeast at 30 mph. Dime size hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Arc Dome. LAT...LON 3869 11742 3879 11761 3916 11733 3916 11695 TIME...MOT...LOC 0118Z 213DEG 24KT 3881 11747 LIW
Special weather statement, Jul 26, 6:44 PM PDT, 32 minutes before
Special Weather Statement National Weather Service Elko NV 644 PM PDT WED JUL 26 2017 NVZ041-270215- Northeastern Nye County NV- 644 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 715 PM PDT... At 644 PM PDT, Doppler radar was tracking a strong thunderstorm 38 miles west of Blue Eagle Ranch, moving northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Nye County. LAT...LON 3830 11631 3843 11640 3859 11611 3834 11600 TIME...MOT...LOC 0144Z 244DEG 14KT 3837 11623 99
Special weather statement, Jul 26, 6:45 PM PDT, 31 minutes before
Special Weather Statement
National Weather Service Elko NV
645 PM PDT WED JUL 26 2017
NVZ030-270230-
Humboldt County NV-
645 PM PDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUMBOLDT COUNTY
UNTIL 730 PM PDT...
At 644 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Orovada, moving northeast at 15 mph.
Half inch hail and wind gusts 40 to 50 mph will be possible with this
storm.
Locations impacted include...
McDermitt.
LAT...LON 4199 11719 4161 11762 4168 11792 4200 11792
4200 11736
TIME...MOT...LOC 0144Z 208DEG 15KT 4170 11768
LIWSpecial weather statement, Jul 26, 6:48 PM PDT, 28 minutes before
Special Weather Statement National Weather Service Elko NV 648 PM PDT WED JUL 26 2017 NVZ030-270230- Humboldt County NV- 648 PM PDT WED JUL 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUMBOLDT COUNTY UNTIL 730 PM PDT... At 648 PM PDT, Doppler radar was tracking a strong thunderstorm over Kings River Valley, moving north at 20 mph. Wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Kings River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4199 11795 4166 11812 4171 11835 4200 11830 TIME...MOT...LOC 0148Z 194DEG 18KT 4177 11821 LIW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:37 PM PDT | Special Weather Statement | LKN | Nye | 38 min |
| Jul 26, 6:02 PM PDT | Special Weather Statement | LKN | Humboldt | 58 min |
| Jul 26, 6:18 PM PDT | Special Weather Statement | LKN | Nye | 27 min |
| Jul 26, 6:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Jul 26, 6:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 26, 6:48 PM PDT | Special Weather Statement | LKN | Humboldt | 42 min |
| Jul 26, 6:51 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 24 min |
| Jul 26, 7:15 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 30 min |
| Jul 26, 7:20 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 25 min |
| Jul 26, 7:52 PM PDT | Special Weather Statement | LKN | 23 min | |
| Jul 27, 1:41 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jul 27, 2:01 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Jul 27, 2:15 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 27, 3:08 PM PDT | Flash Flood Warning | LKN | Eureka, Nye, White Pine | 4 hr |
Nearby
Flash Flood Warnings in Nevada, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.